Accessibility navigation


Transcendental Brauer groups of products of CM elliptic curves

Newton, R. (2016) Transcendental Brauer groups of products of CM elliptic curves. Journal of the London Mathematical Society, 92 (2). pp. 397-419. ISSN 1469-7750

[img]
Preview
Text - Accepted Version
· Please see our End User Agreement before downloading.

422kB

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1112/jlms/jdv058

Abstract/Summary

Let L be a number field and let E/L be an elliptic curve with complex multiplication by the ring of integers O_K of an imaginary quadratic field K. We use class field theory and results of Skorobogatov and Zarhin to compute the transcendental part of the Brauer group of the abelian surface ExE. The results for the odd order torsion also apply to the Brauer group of the K3 surface Kum(ExE). We describe explicitly the elliptic curves E/Q with complex multiplication by O_K such that the Brauer group of ExE contains a transcendental element of odd order. We show that such an element gives rise to a Brauer-Manin obstruction to weak approximation on Kum(ExE), while there is no obstruction coming from the algebraic part of the Brauer group.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:58165
Publisher:Oxford University Press
Publisher Statement:This version may differ from the version published in Journal of the London Mathematical Society.

Downloads

Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation